Children’s Eyes Are Swollen And Itchy After Taking Paracetamol, Is It Allergic?
My child has a fever at midnight. At that time I also gave 500mg paracetamol and I pressed warm water on his forehead. A few hours later his eyes were slightly swollen and he said itchy. Because the fever did not subside I gave it again 4 hours after the first. The next day I will give it again (5 hours after the second) the fever will subside a little, my child is sweating and can eat rice. His eyes are still swollen and itchy. I concluded that my child is allergic to paracetamol, because previously also a few times, but not always I give paracetamol so his eyes become so. I tried to replace it with 400 mg ibuprofen and I gave it five hours after the third paracetamol. The fever subsided and could rise from the bed, but an hour later his eyes became more swollen and itchy. I immediately took him to the clinic and was only given antihistamines, paracetamol again, sputum drugs and inflammatory drugs. My question is, can the medicines from the doctor be effective? If there are any suggestions from the doctors here, I’m very grateful.
Hello Apinjo, thank you for the question to HealthReplies.com
Analyzing drug allergies is not an easy thing to do. If indeed your child always has swelling in the eyes or other allergic symptoms every time the child is given paracetamol and disappears after drug administration is stopped, then most likely the child does have an allergy to paracetamol. However, if your child does not always experience allergic symptoms when you give paracetamol, it needs to be analyzed again, whether the child is allergic to the content of paracetamol, or allergic to other ingredients in the drug (for example coloring, flavoring, preservatives, or other carriers in the drug given ). This other content can vary in each brand of drug so that children can experience allergies due to the administration of one brand of drug, but not allergic to the administration of other drugs. You should take your child to the pediatrician so that you can check for allergic confirmation.
Regarding the effectiveness of the medicine given by your doctor, do you mean whether these drugs will still be effective even if the child is given antihistamines to treat allergies? Basically, allergic reactions can occur because the body's immune system overreacts to exposure to a substance. This immune system will release a substance called histamine, this histamine will stick to the body's cells and cause allergic symptoms. Antihistamine drugs work by preventing these substances from sticking to body cells so that allergic reactions do not occur. Antihistamines will not neutralize the action of other drugs given.
So much information from me, hopefully enough answer